Alert archive / Alabama / Severe Thunderstorm Warnings in 2000

Severe Thunderstorm Warning 407, NWS Birmingham, AL

August 10, 2000Lee County, Russell County, Alabama

NWS Birmingham, AL issued this severe thunderstorm warning at Aug 10, 2000, 4:17 PM CDT for Lee County, Russell County, Alabama. It was in force for 43 min. 2 reports came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Aug 10, 2000, 4:17 PM CDT (21:17 UTC)
Expired
Aug 10, 2000, 5:00 PM CDT
In force
43 min
Issued by
NWS Birmingham, AL
Area
Whole counties

Counties Lee County, AL, Russell County, AL

What was reported inside it

TimeReportWhereRemark
Aug 10, 4:30 PM CDTHail 1Smiths, ALQuarter size hail was reported in Smiths.
Aug 10, 5:00 PM CDTHail 0.75Auburn, ALDime size hail was reported in Auburn and in Loachapoka.

NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 9.3 hours before the alert went out and 126 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 12:00Z on 2000-08-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1523 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 12:00Z on 2000-08-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -32 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1523 J/kg
Mixed-layer CIN
-108 J/kg
Mixed-layer LCL
1126 m above ground
0-6 km bulk shear
5 kt
0-1 km storm-relative helicity
-32 m²/s²
0-3 km storm-relative helicity
20 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

814 
WUUS54 KBMX 102117
SVRBHM
ALC081-113-102200-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BIRMINGHAM AL
417 PM CDT THU AUG 10 2000

THE NATIONAL WEATHER SERVICE IN BIRMINGHAM HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  LEE COUNTY IN EAST CENTRAL ALABAMA
  RUSSELL COUNTY IN SOUTHEAST ALABAMA

* UNTIL 500 PM CDT

* AT 411 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM OVER SMITHS...MOVING SOUTHWEST AT 10 MPH.

* SOME LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...LADONIA.

NNNN

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Birmingham, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 10, 2:56 PM CDT, 1 hour 21 minutes earlier.

Area forecast discussion, Aug 10, 2:56 PM CDT, 1 hour 21 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BIRMINGHAM, AL
256 PM CDT THU AUG 10 2000

FRONTAL BOUNDARY ACROSS PORTIONS OF TN WILL MOVE SEWD OVERNIGHT AND
REACH INTO CENTRAL SECTIONS BY 12Z ON FRIDAY.  VORT MAX WILL MOVE
THROUGH THE BASE OF UPPER TROF ACROSS THE NORTHERN SECTIONS ON
FRIDAY AND THEN SHIFT SE OF THE AREA LATER IN THE DAY.  MODELS SHOW
MUCH DRIER AIR SPREADING INTO THE AREA FRI AFTN THROUGH SATURDAY.

LATEST SATELLITE LOOPS AND RADAR DATA SHOW SCT TSTMS DEVELOPING
RAPIDLY ACROSS PORTIONS OF SRN TN...WILL GO WITH SCT POPS ACROSS
MUCH OF THE AREA OVERNIGHT AS FRONT MOVES INTO THE AREA.  WILL ALSO
MENTION POSSIBLE SVR TSTMS ACROSS THE EXTREME N.

WITH DRIER AIR MOVING INTO THE AREA FRI NITE AND SAT...ONLY SMALL
POPS WILL BE CARRIED ACROSS THE EXTREME S.

USED A BLEND OF THE FWC/FAN TEMPS.

HSV 70/92/64/92 5100   BHM 70/92/65/92 3100   MGM 73/94/68/93 32-1

.BHM...NONE.

In the hours before

Special weather statement, Aug 10, 1:30 PM CDT, 2 hours 47 minutes before
ALZ001>038-040>050-110000-

HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BIRMINGHAM AL
130 PM CDT THU AUG 10 2000

HAZARDOUS WEATHER OUTLOOK FOR NORTHERN AND CENTRAL ALABAMA.

SCATTERED SHOWERS AND THUNDERSTORMS WILL DEVELOP...ACROSS NORTH AND
CENTRAL ALABAMA THIS AFTERNOON. LINGERING OUTFLOW BOUNDARIES ACROSS
CENTRAL ALABAMA...WILL ACT AS A FOCUS FOR THUNDERSTORM DEVELOPMENT.
A FEW OF THESE STORMS MAY BECOME SEVERE...DURING THE AFTERNOON AND
EARLY EVENING HOURS...BUT NO ORGANIZED SEVERE WEATHER IS EXPECTED.
LARGE HAIL...AND STRAIGHTLINE WINDS WILL BE THE MAIN THREAT...
ASSOCIATED WITH ANY SEVERE WEATHER WHICH DEVELOPS.

STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNBEL...SHOULD REMAIN
ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS...AND MONITOR NOAA
WEATHER RADIO OR...LOCAL TV AND RADIO...FOR POSSIBLE WARNINGS LATER
TODAY.

The office that day

Everything else NWS Birmingham, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 10, 3:43 PM CDTSevere Thunderstorm WarningBMXLimestone, Madison62 min
Aug 10, 3:52 PM CDTSevere Thunderstorm WarningBMXLauderdale53 min
Aug 10, 4:06 PM CDTSevere Thunderstorm WarningBMXBibb, Chilton39 min
Aug 10, 4:29 PM CDTSevere Thunderstorm WarningBMXMacon61 min
Aug 10, 4:36 PM CDTSevere Thunderstorm WarningBMXGreene24 min
Aug 10, 4:43 PM CDTSevere Thunderstorm WarningBMXLauderdale, Lawrence, Limestone62 min
Aug 10, 4:45 PM CDTSevere Thunderstorm WarningBMXDallas60 min
Aug 10, 4:45 PM CDTSevere Thunderstorm WarningBMXMadison45 min
Aug 10, 4:53 PM CDTSevere Thunderstorm WarningBMXColbert67 min
Aug 10, 4:56 PM CDTSevere Thunderstorm WarningBMXLee64 min
Aug 10, 4:58 PM CDTSevere Thunderstorm WarningBMXMorgan62 min
Aug 10, 4:59 PM CDTSevere Thunderstorm WarningBMXClay61 min
Aug 10, 5:01 PM CDTSevere Thunderstorm WarningBMXJackson44 min
Aug 10, 5:09 PM CDTSevere Thunderstorm WarningBMXMarshall66 min
Aug 10, 5:10 PM CDTSevere Thunderstorm WarningBMXMontgomery50 min
Aug 10, 5:14 PM CDTSevere Thunderstorm WarningBMXElmore61 min
Aug 10, 5:20 PM CDTSevere Thunderstorm WarningBMXFranklin55 min
Aug 10, 5:22 PM CDTSevere Thunderstorm WarningBMXMacon53 min
Aug 10, 5:26 PM CDTSevere Thunderstorm WarningBMXDeKalb34 min
Aug 10, 5:27 PM CDTSevere Thunderstorm WarningBMXPike63 min
Aug 10, 5:28 PM CDTSevere Thunderstorm WarningBMXWinston62 min
Aug 10, 5:30 PM CDTSevere Thunderstorm WarningBMXMadison30 min
Aug 10, 5:34 PM CDTSevere Thunderstorm WarningBMXCullman56 min
Aug 10, 5:40 PM CDTSevere Thunderstorm WarningBMXJackson35 min
Aug 10, 5:41 PM CDTSevere Thunderstorm WarningBMXAutauga64 min
Aug 10, 5:41 PM CDTSevere Thunderstorm WarningBMXPerry34 min
Aug 10, 5:45 PM CDTSevere Thunderstorm WarningBMXDeKalb60 min
Aug 10, 5:47 PM CDTSevere Thunderstorm WarningBMXSt. Clair43 min
Aug 10, 5:55 PM CDTSevere Thunderstorm WarningBMXLee50 min
Aug 10, 5:57 PM CDTSevere Thunderstorm WarningBMXTalladega48 min
Aug 10, 5:57 PM CDTSevere Thunderstorm WarningBMXDallas48 min
Aug 10, 6:06 PM CDTSevere Thunderstorm WarningBMXBlount39 min
Aug 10, 6:11 PM CDTSevere Thunderstorm WarningBMXCherokee64 min
Aug 10, 6:14 PM CDTSevere Thunderstorm WarningBMXMontgomery61 min
Aug 10, 6:15 PM CDTSevere Thunderstorm WarningBMXBullock, Macon60 min
Aug 10, 6:16 PM CDTSevere Thunderstorm WarningBMXMarshall29 min
Aug 10, 6:20 PM CDTSevere Thunderstorm WarningBMXCleburne55 min
Aug 10, 6:21 PM CDTSevere Thunderstorm WarningBMXJefferson39 min
Aug 10, 6:25 PM CDTSevere Thunderstorm WarningBMXWalker65 min
Aug 10, 6:28 PM CDTSevere Thunderstorm WarningBMXEtowah62 min
Aug 10, 6:31 PM CDTSevere Thunderstorm WarningBMXSt. Clair59 min
Aug 10, 6:34 PM CDTSevere Thunderstorm WarningBMXLowndes56 min
Aug 10, 6:38 PM CDTSevere Thunderstorm WarningBMXCalhoun52 min
Aug 10, 6:38 PM CDTSevere Thunderstorm WarningBMXAutauga67 min
Aug 10, 6:45 PM CDTSevere Thunderstorm WarningBMXPike30 min
Aug 10, 6:45 PM CDTSevere Thunderstorm WarningBMXTalladega30 min
Aug 10, 6:48 PM CDTSevere Thunderstorm WarningBMXJefferson57 min
Aug 10, 6:59 PM CDTSevere Thunderstorm WarningBMXShelby61 min

Nearby

Severe Thunderstorm Warnings in Alabama, 2000Every severe thunderstorm warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.